Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 235, NWS North Platte, NE

June 17, 2007Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2007, 9:45 PM MDT for Garden County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 9:45 PM MDT (03:45 UTC)
Expired
Jun 17, 2007, 10:23 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 3:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-374 J/kg
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 180345
SVRLBF
NEC069-180445-
/O.NEW.KLBF.SV.W.0235.070618T0345Z-070618T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM MDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF OSHKOSH...

* UNTIL 1045 PM MDT

* AT 943 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OSHKOSH...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 950 PM MDT...
  6 MILES NORTH OF LEWELLEN AND 8 MILES NORTH OF ASH HOLLOW STATE
  HISTORICAL PARK BY 955 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4146 10254 4125 10244 4127 10207 4141 10206
      4141 10200 4162 10200 4162 10205

$$

JMC
2 follow-up statements
000 
WWUS53 KLBF 180411
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1111 PM CDT SUN JUN 17 2007

NEC069-180445-
/O.CON.KLBF.SV.W.0235.000000T0000Z-070618T0445Z/
GARDEN NE-
1011 PM MDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHERN GARDEN COUNTY...

AT 1010 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 14 MILES NORTHEAST OF BLUEWATER BATTLEFIELD STATE HISTORICAL
PARK...OR ABOUT 17 MILES WEST OF ARTHUR...MOVING EAST AT 35 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4146 10254 4125 10244 4127 10207 4141 10206
      4141 10200 4162 10200 4162 10205

$$

JMC
000 
WWUS53 KLBF 180423
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1122 PM CDT SUN JUN 17 2007

NEC069-180432-
/O.CAN.KLBF.SV.W.0235.000000T0000Z-070618T0445Z/
GARDEN NE-
1022 PM MDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND TRACKED 
EAST OF THE AREA.

LAT...LON 4146 10254 4125 10244 4127 10207 4141 10206
      4141 10200 4162 10200 4162 10205

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:03 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 17, 5:03 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT SUN JUN 17 2007

.UPDATE...
HAVE ALLOWED THE WIND ADVISORY TO EXPIRE. WINDS REMAIN CLOSE TO
ADVISORY CRITERIA BUT WILL GENERALLY STAY BELOW ADVISORY
CRITERIA. WINDS WILL GET LIGHTER IN THE VICINITY OF THE FRONT
TONIGHT WITH NORTHERLY COMING INTO THE AREA BEHIND THE FRONT. REST
OF FORECAST REMAINS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT SUN JUN 17 2007/

SYNOPSIS...
A SFC LOW IS FORMING ACROSS NW NEB AS PROGGED BY THE NAM. THE
NAM12 MODEL MAY BE OVER FCSTING MOISTURE POOL ACROSS THE PANHANDLE.
OTHERWISE PAC COLD FRONT WAS PUSHING THRU CNTL WY...STG WAA WAS AIMED
AT SWRN SD WHERE CONVECTIVE INITIATION IS EXPECTED TO OCCUR MID
AFTN...THE CANADIAN COLD IS JUST NORTH OF KCPR AND DROPPING SLOWLY
SOUTH. SUBTROPICAL MOISTURE WAS OUT AHEAD OF THE SFC LOW. AT 19Z
CONVECTION WAS FIRING BETWEEN KCYS AND KBFF.

DISCUSSION...
FLASH FLOOD WATCH APPEARS TO BE ON TARGET. THE 18Z HPC QPF WAS
FINGERING PARTS OF NCNTL NEB NOT INCLUDED IN THE WATCH. THEIR TAKE
IS A LITTLE FARTHER SOUTH THAN BLENDED MODEL DATA INDICATES. 18Z
NAM12 WILL CONFIRM THE FCST SOMEWHAT. A COUNTY OF TWO MAY NEED TO
ADDED. OTHERWISE SVR WX POTENTIAL DEVELOP LATE THIS AFTN/EARLY
EVENING WITH A CONVECTIVE COMPLEX DEVELOPING OVER THE SRN NEB
PANHANDLE. ATMOSPHERIC STATE CLEARLY IMPLIES WIND DAMAGE INITIALLY
WITH THE COMPLEX QUICKLY BECOMING OUTFLOW DOMINANT. PRESUMABLY
MOISTURE WILL BE SUFFICIENT FOR HEAVY RAIN ACROSS DEUEL AND KEITH
COUNTIES BEFORE DISSIPATING EARLY THIS EVENING. THEN...BY 01-03Z
DEEP CONVECTION SHOULD BE FIRING ACROSS NW NEB. DEVELOPMENT IS
EXPECTED TO BE MOSTLY LINEAR AND SEVERE AT THE OUTSET BEFORE BECOME
MULTICELL IN NATURE LATER TONIGHT. THE FLOOD WATCH EXTENDS WELL EAST
OF THE NAM12/GFS QPF SOLNS AS THE MODELS APPEAR TO BE SHUTTING OFF
TOO QUICKLY. LIKELY THE RESULT FORCING DECREASING. FCST IS FOR THE
ONGOING CONVECTIVE COMPLEX TO DIMINISH VERY GRADUALLY AND THE HPC
FCST SHOWS THE MCS DRIFTING INTO CNTL NEB MONDAY MORNING AFTER
SUNRISE.

MONDAY THROUGH FRIDAY ...MONDAY MORNING TSTMS EXIT WITH COOLER STABLE
AIR IN PLACE THROUGH TUESDAY AM. THE NAM AND GFS ARE LIFTING THE WARM
FRONT NORTH BACK INTO SWRN NEB TUESDAY AFTN AND KEEPING IT BASICALLY
STATIONARY THROUGH WEDNESDAY NIGHT. THE FCST IS FOR MOSTLY DIURNALLY
FOCUSED TSTMS ALONG THAT FRONT TUESDAY AFTN/EVENING AND WEDS
AFTN/EVENING. THE HPC SUGGESTED AN ORGANIZED MCS FOR WEDNESDAY
NIGHT. SPC SUGGESTED WEDNESDAY AND THURSDAY WERE CONDITIONAL SEVERE
WX FCST DAYS. THE OFFICIAL FCST CALL FOR MCS DEVELOPMENT LATE IN THE
DAY OR AT NIGHT BOTH WEDNESDAY AND THURSDAY WITH FRIDAY DRY.

SATURDAY AND SUNDAY...SLIGHT CHC POPS SATURDAY. THIS FOLLOWS THE HPC
FCST.

TEMPS...THE USUAL BLEND OF NAM12 2M TEMPS AND GUIDANCE THRU WEDS
AND THEN HPC THURSDAY AND BEYOND. ALL INDICATIONS...THE GFS AND ECMWF
ARE IN GOOD AGREEMENT...ARE WARM AIR WILL CONTINUE TO BUILD ACROSS
THE ROCKIES TUESDAY AND BEYOND. 80S TO NEAR 90 ARE FCST EACH DAY.
PRESUMABLY SUBTROPICAL MOISTURE RETURNS AND INTERACTS WITH THE
WESTERLIES TO PRODUCE ACTIVE WEATHER AT TIMES.

AVIATION...
VFR WITH AREAS OF MVFR CAN BE EXPECTED THIS EVENING AS A LINE OF
STRONG TO SEVERE THUNDERSTORMS MOVE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA ALONG AND AHEAD OF COLD FRONT. THE COLORADO PORTION OF THE
274 TWEB MAY BE LEAST IMPACTED AND SHOULD REMAIN AT VFR CONDITIONS
THROUGH THE NEXT 24 HOURS. CEILINGS COULD DROP TO AROUND 2500 FT AGL
AND VSBYS BELOW A MILE IN THE STRONGEST STORMS WITH RESTRICTIONS
MAINLY DUE TO HEAVY RAINFALL...THOUGH HAIL AND WIND GUST OVER 60 MPH
WILL BE POSSIBLE THIS EVENING. PREVAILING WIND GUSTS UP TO 35 KTS
OUTSIDE THUNDERSTORM AREA WILL BE POSSIBLE OVER EASTERN PORTIONS OF
THE 264 AND 098 TWEB ROUTES WITH STRONG SOUTHERLY WINDS AHEAD OF THE
APPROACHING COLD FRONT.

LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 23Z NEB ZONES
005>010-028-029...FLASH FLOOD WATCH TONIGHT NEB ZONES 005>010-
022>029-035>037-056-057.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ005>010-022>029-
035>037-056-057.

&&

75
Hazardous weather outlook, Jun 17, 2:38 PM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SUN JUN 17 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-181200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT SUN JUN 17 2007 /238 PM MDT SUN JUN 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

VERY MOIST SUBTROPICAL AIR WILL COMBINE WITH A FRONT MOVING
THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND
TONIGHT TO PRODUCE THUNDERSTORMS. INITIALLY...SOME OF THE STORMS
MAY CONTAIN LARGE HAIL AND DAMAGING WINDS BUT AS THE STORM MERGE
BY MID EVENING...HEAVY RAINFALL WILL BECOME THE MAIN THREAT.

THE MAIN AREA OF CONCERN FOR THE LARGE HAIL AND DAMAGING WIND
GUSTS APPEARS TO BE WEST OF AN AINSWORTH TO IMPERIAL LINE THROUGH
THE MID EVENING HOURS. THE HEAVIEST RAINFALL LOOKS TO FALL ALONG
AND NORTH OF AN OGALLALA TO BURWELL LINE WHERE 2 TO 3 INCHES OF
RAIN MAY BE POSSIBLE BY MONDAY MORNING...WITH LOCALLY HIGHER
AMOUNTS UP TO 5 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A TEMPORARY BREAK FROM THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY
BEHIND THE FRONT...BUT MOISTURE WILL RETURN TO THE REGION TUESDAY
THROUGH MUCH OF NEXT WEEK. THE BOUNDARY SHOULD RETURN NORTH AS A
WARM FRONT AND THIS WILL THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FROM THE PANHANDLE INTO
PORTIONS OF WEST CENTRAL AND SOUTHWEST NEBRASKA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Jun 17, 7:27 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             8 NNW CHAPPELL          41.20N 102.53W
06/17/2007  E0.88 INCH       DEUEL              NE   PUBLIC

            HAILED FROM 807 PM TO 823 PM. ALSO HEAVY RAIN LEFT
            STANDING WATER IN FIELDS AND DITCHES 7 NORTH AND 3 W OF
            CHAPPELL.

&&

HENDERSON
Local storm report, Jun 17, 8:37 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             2 E LEMOYNE             41.29N 101.76W
06/17/2007  E1.00 INCH       KEITH              NE   LAW ENFORCEMENT

            ALSO HEAVY RAIN.

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:48 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden57 min
Jun 17, 7:47 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith58 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.